Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 20, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 6, 2024, 4:29 PM CDT for Nuckolls County, Webster County, Nebraska. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2024, 4:29 PM CDT (21:29 UTC)
- Expired
- May 6, 2024, 4:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 13 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:34 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WFUS53 KGID 062129
TORGID
NEC129-181-062145-
/O.NEW.KGID.TO.W.0020.240506T2129Z-240506T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
429 PM CDT Mon May 6 2024
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Northwestern Nuckolls County in south central Nebraska...
Northeastern Webster County in south central Nebraska...
* Until 445 PM CDT.
* At 428 PM CDT, a squall line thunderstorm capable of producing a
tornado was located near Rosemont, or 26 miles south of Hastings,
moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lawrence and Rosemont around 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4012 9834 4024 9841 4035 9836 4035 9834
4027 9815
TIME...MOT...LOC 2128Z 212DEG 28KT 4021 9835
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Billings Wright2 follow-up statements
599
WWUS53 KGID 062135
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
435 PM CDT Mon May 6 2024
NEC129-181-062145-
/O.CON.KGID.TO.W.0020.000000T0000Z-240506T2145Z/
Nuckolls NE-Webster NE-
435 PM CDT Mon May 6 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN NUCKOLLS AND NORTHEASTERN WEBSTER COUNTIES...
At 434 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lawrence, or 21 miles south of Hastings, moving
northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Nuckolls and northeastern Webster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4022 9825 4031 9838 4035 9836 4035 9834
4027 9815
TIME...MOT...LOC 2134Z 214DEG 49KT 4029 9828
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Billings Wright453
WWUS53 KGID 062138
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
438 PM CDT Mon May 6 2024
NEC129-181-062147-
/O.EXP.KGID.TO.W.0020.000000T0000Z-240506T2145Z/
Nuckolls NE-Webster NE-
438 PM CDT Mon May 6 2024
...THE TORNADO WARNING FOR NORTHWESTERN NUCKOLLS AND NORTHEASTERN
WEBSTER COUNTIES WILL EXPIRE AT 445 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds and embedded
tornadoes in the squall line remain possible and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 700 PM CDT for south central
Nebraska.
&&
LAT...LON 4022 9825 4031 9838 4035 9836 4035 9834
4027 9815
TIME...MOT...LOC 2137Z 212DEG 28KT 4030 9827
$$
Billings WrightWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 6, 2:20 PM CDT, 2 hours 9 minutes earlier. Its key messages:
- Thunderstorms will exit the area this evening. Despite some scattered rain showers, severe thunderstorms are not expected for the remainder of the work week.
- Seasonal Temperatures to slightly below normal for the remainder of the work week.
Area forecast discussion, May 6, 2:20 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Hastings NE 220 PM CDT Mon May 6 2024 .KEY MESSAGES... - Thunderstorms will exit the area this evening. Despite some scattered rain showers, severe thunderstorms are not expected for the remainder of the work week. - Seasonal Temperatures to slightly below normal for the remainder of the work week. && .DISCUSSION... Issued at 218 PM CDT Mon May 6 2024 Tonight: The line of Thunderstorms will be exiting the forecast area and moving into eastern Nebraska by around 7pm today. Winds will be westerly behind the line of convection. Lows tonight will be in the 40s. Tuesday - Thursday: The upper trough will be centered across the north central part of the CONUS and it will have multiple lobes of vorticity rotate around it. Some of these disturbances could bring some scattered showers and thunderstorms, but moisture will be pushed out with the activity today. This will keep instability low and remove the severe potential. Highs will be in the 60s to low 70s. Westerly winds on Tuesday will keep temps a bit higher due to downslope. The primary upper low will begin to swing southeast across the area Wednesday which will cause winds to become northwesterly behind a cold front. This will drop temperatures a touch for Wednesday and Thursday into the lower 60s which is a touch below seasonal norms for early May. Friday - Monday: A piece of the upper low will get cut off over the four corners region by Friday. As pieces of that energy eject eastward and another area dives southward just west of the great lakes, Nebraska will largely sit mild conditions with small rain shower/thunderstorm potential and near seasonal temperatures. As we move into the next work week, guidance diverges with how the cut-off upper low evolves, however, it does look like Nebraska/Kansas will remain under northwesterly flow aloft which will likely bring some rain/thunderstorm chances into next week, but this doesn't look to be strong to severe at this time. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1235 PM CDT Mon May 6 2024 MVFR ceilings will continue in the west until thunderstorms, likely severe, move in around 19z. In the eastern half IFR ceiling prevail until around 20z when the severe thunderstorms move through. Winds outside of storms will gust to 30kts from the south. Expected winds around 50kts in thunderstorms. Clouds will breakup and move west to east this evening, clearing out by sunset. Winds overnight will be around 10kts from the southeast before gusting around 25kts Tuesday afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Billings Wright AVIATION...
Hazardous weather outlook, May 6, 2:50 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 250 PM CDT Mon May 6 2024 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 072000- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 250 PM CDT Mon May 6 2024 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will continue tracking northeastward across the outlook area this afternoon into this evening. The primary severe weather threats will be hail to around the size of golf balls, wind gusts to 75 mph, and perhaps even a few tornadoes. A Tornado Watch is in effect for most of the area into early this evening. Today will be a windy day regardless of any thunderstorms. Strong south southeasterly winds are expected ahead of the front today with gusts as high as 40 to 45 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be a few off and on again chances for isolated thunderstorms Wednesday afternoon through Thursday night and again on Sunday across portions of the outlook area. However, severe weather is currently not expected through the remainder of the outlook period after this evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay reports of hail, damaging wind, and tornadoes. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, May 6, 3:43 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
343 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Hail Smith Center 39.78N 98.79W
05/06/2024 E1.75 Inch Smith KS Law Enforcement
Pea to Golf Ball size hail in Smith Center.
&&
NOAA/NWS/MoritzSpecial weather statement, May 6, 3:45 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Hastings NE
345 PM CDT Mon May 6 2024
NEZ047-048-062-062130-
Merrick NE-Howard NE-Hall NE-
345 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MERRICK...
SOUTHEASTERN HOWARD AND NORTHERN HALL COUNTIES THROUGH 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wood River, or 11 miles west of Grand Island, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Grand Island around 400 PM CDT.
Other locations in the path of this storm include St. Libory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for south central
and central Nebraska.
&&
LAT...LON 4100 9811 4100 9812 4096 9817 4079 9857
4092 9872 4094 9872 4122 9834
TIME...MOT...LOC 2045Z 228DEG 25KT 4091 9858
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RossiLocal storm report, May 6, 3:47 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
347 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Hail Riverton 40.09N 98.76W
05/06/2024 E1.00 Inch Franklin NE Trained Spotter
Hail up to the size of quarters in Riverton.
&&
REEDLocal storm report, May 6, 3:58 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
358 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Gst 2 WNW Riverton 40.10N 98.80W
05/06/2024 M64 MPH Franklin NE Mesonet
&&
NOAA/NWS/MoritzLocal storm report, May 6, 4:01 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
401 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Hail 5 NW Natoma 39.25N 99.08W
05/06/2024 E1.00 Inch Rooks KS Trained Spotter
Hail up to the size of quarters was reported
between 351 and 356 PM.
&&
ADPSpecial weather statement, May 6, 4:01 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Hastings NE
401 PM CDT Mon May 6 2024
NEZ062-075-062145-
Adams NE-Hall NE-
401 PM CDT Mon May 6 2024
...STRONG THUNDERSTORMS WILL IMPACT ADAMS AND SOUTHEASTERN HALL
COUNTIES THROUGH 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kenesaw to Bladen. Movement was northeast
at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Juniata, Roseland, and Prosser around 405 PM CDT.
Hastings and Ayr around 415 PM CDT.
Doniphan around 420 PM CDT.
Other locations in the path of these storms include Hansen.
This includes Interstate 80 between mile markers 309 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for south central
and central Nebraska.
&&
LAT...LON 4035 9869 4068 9868 4090 9828 4035 9828
TIME...MOT...LOC 2101Z 216DEG 33KT 4061 9861 4032 9863
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:06 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 39 min |
| May 6, 12:40 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 25 min |
| May 6, 1:51 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 39 min |
| May 6, 2:07 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 38 min |
| May 6, 2:26 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 24 min |
| May 6, 2:42 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 48 min |
| May 6, 3:00 PM CDT | Special Weather Statement | GID | Kearney | 45 min |
| May 6, 3:21 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 39 min |
| May 6, 3:45 PM CDT | Special Weather Statement | GID | Hall | 45 min |
| May 6, 3:55 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 35 min |
| May 6, 4:01 PM CDT | Special Weather Statement | GID | Adams | 44 min |
| May 6, 4:14 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 31 min |
| May 6, 4:23 PM CDT | Tornado Warning | GID | Nuckolls, Webster | 22 min |
| May 6, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 49 min |
| May 6, 4:47 PM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance | 43 min |
| May 6, 4:58 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 17 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Merrick, Nuckolls, Polk and 2 more | 50 min |
| May 6, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 38 min |
| May 6, 6:01 PM CDT | Special Weather Statement | GID | Fillmore, Thayer | 44 min |
Nearby
Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.